Results 1 to 7 of 7

Thread: Dangerious Antidepressents

  1. #1
    Distinguished Community Member Abby2006's Avatar
    Join Date
    Oct 2006
    Posts
    311

    Default Dangerious Antidepressents

    Somebody has to tell you the doctores sure won't

    Abby

    **************************************


    List of dangerous antidepressants that cause sudden death is rapidly expanding
    Tuesday, May 21, 2013 by: J. D. Heyes

    http://www.naturalnews.com/040433_an...drug_list.html


    (NaturalNews) The list of antidepressants that can cause sudden death is growing exponentially, with citalopram - under the brand names Celexa and Cipramil - the latest such drug to be added, according to a new study.

    The research, published recently in the British Medical Journal, revealed that the drug tends to cause a lengthening of the Q-T interval, a part of the cycle of heart beat measured by an electrocardiogram, or what is more commonly known as an EKG or ECG. Indeed, a number of drugs are known for creating this phenomenon, the most notable among them being methadone, which has been documented as causing sudden death in some patients, especially when dosages are increased too rapidly.

    "There are no symptoms indicating a risk. A perfectly normal person will literally drop dead," writes Heidi Stevenson at GaiaHealth.com.

    A silent killer

    The heartbeat is regulated by a series of electrical pulses, and key points of the pattern printed on an EKG are labeled P, Q, R, S, T. If the time between the Q and T waves is lengthened, it is referred to as "Q-T elongation," or a prolonged Q-T segment; the only way to know if it is occurring; however, is with an EKG.

    "There are generally no external clues, so outside of testing, you would have no way of knowing that you've been affected," Stevenson writes.

    Researchers, in their report, were specific about the risk of sudden death associated with Celexa; the larger the dose, the greater the risk. Also, they noted that the Food and Drug Administration has said, "Citalopram causes dose-dependent QT interval prolongation. Citalopram should no longer be prescribed at doses greater than 40 mg per day."

    That claim is supported in Medscape's drug reference for citalopram. "Doses above 40 mg/day are not recommended because of risk for QT prolongation without additional benefit for treating depression," says the reference.

    In performing their study, researchers examined 38,397 adults who were either taking an antidepressant or methadone at some time between February 1990 and August 2011, a period of more than two decades. Antidepressants taken during that period by the patients involved in the study include citalopram (Celexa), escitalopram (Lexapro), fluoxetine (Prozac), paroxetine (Paxil), sertraline (Zoloft), amitriptyline, bupropion (Zyban), duloxetine (Cymbalta), mirtazapine (Remeron), nortriptyline, and venlafaxine (Effexor).

    Each participant received an EKG 14-90 days after they had taken their prescribed medication. Researchers found that all antidepressants affect the A-T interval in some manner, though methadone affected it more significantly by a great amount.

    In one drug, however - bupropion (Zyban) - had the opposite effect. The Q-T interval was shortened. But a shorter Q-T interval, by comparison, can also cause heart arrhythmias and fainting, conditions which can also lead to sudden death.

    Earlier research found a similar connection

    The worst antidepressants - those which lengthened the Q-T interval the most, on average - were citalopram (Celexa), escitalopram (Lexapro), and amitriptyline, researchers said. Overall, one in five subjects taking these drugs experienced abnormal EKGs, and specifically longer Q-T intervals. Researchers said the clinical significance of these findings; however, is as yet unknown.

    Writes Stevenson:

    We do know that an extended QT interval can result in sudden death. In reality, this doesn't happen often - though no one can quantify the frequency of death. So, it seems that the only ethical approach is to inform people of the potential risk of sudden death by taking these drugs.

    But we already know that genuine informed consent almost never happens. People are routinely told that the risk is minimal and the specifics are not stated. Ultimately, though, the only one who lives the results are the person inside your own skin.

    Earlier research also found that antidepressants caused a lengthening of the Q-T interval. In 2004, Dr. Dan M. Roden, of the Vanderbilt University School of Medicine, writing in The New England Journal of Medicine, said that, in the previous decade, "the single most common cause of the withdrawal or restriction of the use of drugs that have already been marketed has been the prolongation of the QT interval," which can be "fatal."




    Learn more: http://www.naturalnews.com/040433_an...#ixzz2U2cUGnNg
    Stand for something or you will fall for anything

  2. #2
    Distinguished Community Member agate's Avatar
    Join Date
    Oct 2006
    Location
    USA
    Posts
    6,716
    Blog Entries
    11

    Default

    I have no doubt that antidepressants have their dangers, and one of them there seems to be increased suicidal tendencies. Unfortunately this article doesn't give any way of finding the articles it's referring to. I've looked for them but haven't tried very hard because it may be quite a lengthy search. And besides the author of the article should have included a link or an exact reference.

    I looked up Natural News and found this article:

    http://en.wikipedia.org/wiki/NaturalNews
    MS diagnosed 1980. Avonex 2002-2005. Copaxone 6/07 - 5/10.
    Member of this MS board since 2001.

  3. #3
    Distinguished Community Member SalpalSally's Avatar
    Join Date
    Oct 2006
    Location
    SWOhio
    Posts
    3,569

    Default

    Yes there are dangers to some people in all medications.
    ADs having no exception. We takes our chances, every day.
    Love, Sally


    "The best way out is always through". Robert Frost







  4. #4

    Default This is on the FDA drug safety web site

    Hi,

    I am not sure if I can link so I am cutting and pasting from the FDA web site.
    Google this title and you will find government information about Celexa:

    FDA Drug Safety Communication: Revised recommendations for Celexa (citalopram hydrobromide) related to a potential risk of abnormal heart rhythms with high doses

    There is a often a loss with every gain we achieve with medications. In other words, some of us take the risks knowing that not taking the medications has disastrous consequences.


    M
    “The revolutionary act of treating ourselves tenderly can begin to undo the aversive messages of a lifetime.”
    ~ Tara Brach, “Radical Acceptance”

  5. #5
    Distinguished Community Member houghchrst's Avatar
    Join Date
    Oct 2006
    Posts
    898

    Default

    Celexa was the first AD that was prescribed for me that didn't make me suicidal. Every medication has it's warning and it's downfalls. They are all pretty frightening

  6. #6
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    The South
    Posts
    549

    Default

    Most all of our medications have the potential for dangerous side effects.....and here we go again. I need to stop reading your posts as it is upsetting to me at this time. I've had to start a couple of new medications for insomnia and nerve pain since my husband's death.

    Blessings,
    Gabriella
    Last edited by Gabriella7; 05-27-2013 at 08:47 PM.
    Progressive/Relapsing MS, Myasthenia Gravis, Spinal Stenosis, Degenerative Disc Disease, Diabetes, Hypertension, Hashimoto's Thyroiditis
    Advocate for ADA, Artist's Community for Change, ADAPT, Universal Living in Place, HopeKeepers, Complementary and Alternative Medicine

    "Life is mostly froth and bubble, two things stand like stone. Kindness in another's trouble, Courage in your own"........Adam Lindsay Gordon

  7. #7
    Distinguished Community Member Abby2006's Avatar
    Join Date
    Oct 2006
    Posts
    311

    Default

    Sorry to hear of you loss

    Abby
    Stand for something or you will fall for anything

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.